# SDR 97ZZZX17

- Difficulty date: December 5, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N124DP
- Make and model: Piper PA-42-1000
- Aircraft serial: 425527018
- System (JASC): 5522 · Elevator, Plate/Skin
- Part: Elevator
- Part number: 722404
- Condition: Cracked
- Location: Ctwt Channel
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

AFTER PAINT WAS CHEMICALLY REMOVED, 3 CRACKS WERE FOUND IN THE SKIN AT THE COUNTERWEIGHT CHANNEL RUNNING AFT.  2 MORE CRACKS WERE FOUND IN THE STRINGER AFT OF THAT CHANNEL.  LOOKING THROUGH THE ACCESS PANEL, IT WAS ALSO FOUND THAT THE STRINGER WAS BROKEN.
